Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 47, NWS New York, NY

June 2, 2000Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2000, 6:40 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2000, 6:40 PM EDT (22:40 UTC)
Expired
Jun 2, 2000, 7:45 PM EDT
In force
65 min
Issued by
NWS New York, NY
Area
Whole counties

County Southeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 022241
SVRNYC
CTC011-022345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
640 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...

  IN SOUTHERN CONNECTICUT...
     NEW LONDON...

* UNTIL 745 PM EDT...

* AT 639 PM A LINE OF SEVERE THUNDERSTORMS WERE IN SOUTHERN HARTFORD 
  AND TOLLAND COUNTIES...MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS SHOULD BE IN
  THE VICINITY OF...
  LEBANON AROUND 655 PM...
  NORTH LYME...NORWICH...VOLUNTOWN AROUND 710 PM...
  PRESTON...SALEM AROUND 715 PM...
  GALES FERRY...LEDYARD CENTER...WATERFORD AROUND 725 PM...
  NEW LONDON AROUND 730 PM...

HAIL TO THE SIZE OF 3/4 INCH AND WIND GUSTS TO 70 MPH CAN BE 
EXPECTED IN THE WARNED AREA.

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

LAT...LON 4171 7225 4165 7227 4164 7233 4160 7233
          4159 7245 4154 7243 4154 7233 4144 7230
          4142 7243 4130 7229 4142 7181 4163 7179
          4164 72085

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:40 PM EDT, 4 hours earlier.

Area forecast discussion, Jun 2, 2:40 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT FRI JUN 2 2000

SEVERE WX EXPTD ACRS PORTIONS OF FA LT THIS AFTN INTO THIS EVENING
AS SQLN APPROACHES. PRIMARY THREAT STILL APPEARS WL BE DAMAGING
WND GUSTS ALTHO TORRENTIAL RAINS CAPABLE OF PRODUCING FLASH FLG
SEEMS LKLY.

OTRW...BASICALLY STILL LOOKG FOR UNCOMFORTABLE HEAT AND HUMIDITY TO
GIVE WAY TO CONSIDERABLY COOLER AND DRIER WX THIS WEEKEND.

A SPECIAL 18Z SOUNDG IS IN THE PROCESS OF BEING TAKEN.

MARINE...WNDS SHLD RCH SCA CRIT BY A BIT LTR THIS EVENING AS GRAD
TIGHTENS SO SCA WL CONT.

WRKZFP NOT AVBL ATTM. SVR TSTM WATCH MAY NOT BE ISSUED UNTIL AROUND
4 PM EDT FOR MY FA...THIS AFT COORD WITH SPC. FEEL IT BEST TO HOLD
ZONE ISSUANCE UNTIL THAT TIME UNLESS SOMETHING ELSE COMES UP.

.OKX...NONE.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:56 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region64 min
Jun 2, 7:04 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region56 min
Jun 2, 7:45 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region30 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.